Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 19, 2021Upson County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2021, 6:11 PM EDT for Upson County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2021, 6:11 PM EDT (22:11 UTC)
Expired
Aug 19, 2021, 6:45 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Wind
40

County Upson County, GA

The radar

The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WWUS82 KFFC 192211
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT Thu Aug 19 2021
 
GAZ069>071-081-192245-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
611 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MONROE,
NORTHEASTERN UPSON, NORTHWESTERN CRAWFORD AND SOUTHERN LAMAR COUNTIES
THROUGH 645 PM EDT...

At 611 PM EDT...a strong thunderstorm was near Redbone Crossroads, or
near Thomaston...moving east at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Thomaston, Yatesville, Culloden, The Rock, Redbone, Logtown, Redbone
Crossroads and Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3282 8433 3299 8428 3299 8427 3301 8427
      3301 8405 3287 8405 3275 8411
TIME...MOT...LOC 2211Z 279DEG 13KT 3291 8424 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:22 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 19, 3:22 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
322 PM EDT Thu Aug 19 2021

.SHORT TERM /Tonight through Friday Night/...

A weak shortwave is providing the impetus for the development of a
decent coverage of showers and thunderstorms this afternoon across
north Georgia. With analyzed SBCAPE as high as 3000-3500 J/kg, a few
stronger storms remain possible with gusty winds the primary
threat. Additionally, locally heavy rainfall could lead to
isolated hydrological concerns given saturated soils and elevated
waterways from the recent passage of Fred, particularly where
thunderstorm training occurs. With that said, storm motion is
fairly rapid, so widespread flooding concerns are not anticipated.
Convection will propagate east and southeastward through the
evening along outflow until gradually diminishing with the loss of
heating by late evening.

On Friday, the forecast area will be situated in a northwest flow
regime aloft between the building ridge to the west and trough over
the Northeast. While the impetus for development will be less clear
cut than today, the combination of the moist airmass as well as any
weak perturbations working around the periphery of the trough will
allow for the development of scattered thunderstorms again by Friday
afternoon. Locally heavy rainfall and brief gusty winds again can be
expected in stronger convection.

RW

.LONG TERM /Saturday through Thursday/...

Our CWA remains sandwiched between a lifting upper-level low and a
broadening upper-level high as we enter the extended, placing the
area in a regime of NW flow. A swath of increased moisture (PWATs of
1.5-2") lingers across the area until the fringes of the high begins
to push it off towards the Gulf, so a diurnally-forced convective
pattern will be maintained through the weekend. Modest instability
suggests that rumbles of thunder will accompany many of the showers
that form. By Monday, the key player in the forecast will be the
upper-level ridge that has finished its push to the east, bringing
with it drier air and warmer temperatures. A weakness in the ridge
begins to develop towards the end of next week which sees a return
of moisture and higher PoPs.

Hochstatter/NListemaa

&&

.AVIATION...
18Z Update...
VFR conditions prevail this afternoon. Scattered to widespread
shra/tsra will continue to develop and affect TAF sites through
around 00z-01z before diminishing. Reductions in vsby/cigs can be
expected in tsra as well as potential for gusty winds. Some
potential for lower cigs at ATL area sites by 10-12Z Friday with
lowest cigs likely northwest. Winds will be W at 4-8 kts outside
of tsra.

//ATL Confidence...18Z Update...
Medium confidence on Friday morning cigs.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  88  71  90 /  30  50  30  30
Atlanta         72  87  72  88 /  40  60  40  50
Blairsville     66  83  65  83 /  50  60  30  30
Cartersville    70  87  71  88 /  40  60  40  40
Columbus        74  88  73  89 /  30  60  40  60
Gainesville     71  87  70  88 /  40  50  30  30
Macon           73  90  72  92 /  30  60  40  50
Rome            71  87  71  89 /  50  60  40  50
Peachtree City  72  87  71  88 /  40  60  40  50
Vidalia         76  91  75  91 /  20  50  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....Hochstatter/NListemaa
AVIATION...RW
Hazardous weather outlook, Aug 19, 2:36 PM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
236 PM EDT Thu Aug 19 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
236 PM EDT Thu Aug 19 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are possible through this evening. The
primary hazards from any thunderstorms will be locally heavy
rain, cloud to ground lightning, and gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered, mainly afternoon and evening thunderstorms, are expected
each day. The primary threats will be locally heavy rain, cloud to
ground lightning, and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 19, 5:01 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Thu Aug 19 2021

GAZ035-037-047-192130-
Walton GA-Barrow GA-Oconee GA-
501 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN OCONEE,
SOUTHERN BARROW AND NORTHEASTERN WALTON COUNTIES THROUGH 530 PM
EDT...

At 501 PM EDT...a strong thunderstorm was over Nicholasville, or near
Monroe...moving east at 25 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Winder, Monroe, Statham, Bogart, Bethlehem, Between, Good Hope, Fort
Yargo State Park, Bold Springs, Nicholasville, Pannell, Campton,
Russell and Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3388 8352 3375 8355 3373 8357 3379 8384
      3390 8384 3393 8380 3395 8381 3397 8383
      3398 8383 3401 8356
TIME...MOT...LOC 2101Z 274DEG 21KT 3388 8376

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 19, 5:04 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Thu Aug 19 2021

GAZ048-049-058-059-192130-
Butts GA-Morgan GA-Jasper GA-Newton GA-
504 PM EDT Thu Aug 19 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST CENTRAL MORGAN,
SOUTHEASTERN BUTTS, NORTHWESTERN JASPER AND SOUTHEASTERN NEWTON
COUNTIES THROUGH 530 PM EDT...

At 504 PM EDT...a line of strong thunderstorms was along a line
extending from near Starrsville to North Alcovy to Flovilla...and
moving east at 10 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Covington, Monticello, Rutledge, Newborn, Flovilla, Mansfield,
Stewart, Turtle Cove, Starrsville, Brick Store, Calvin, Farrar,
Eudora, North Alcovy and McElheneys Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3341 8363 3323 8373 3321 8394 3340 8387
      3360 8387 3363 8371 3362 8369 3361 8370
      3360 8368 3365 8364 3365 8362
TIME...MOT...LOC 2104Z 250DEG 5KT 3358 8380 3343 8379 3323 8388

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 19, 5:13 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Thu Aug 19 2021

GAZ066-067-192145-
Troup GA-Meriwether GA-
513 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN MERIWETHER
AND EAST CENTRAL TROUP COUNTIES THROUGH 545 PM EDT...

At 513 PM EDT...a strong thunderstorm was over Mountville, or 7 miles
west of Greenville...moving east at 15 mph.

HAZARD...40 to 50 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Greenville, Hogansville, Lone Oak, Rocky Mount, Saint Marks, Stovall,
Mountville, Big Springs, Harris City, Odessadale, Wooster and Louise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3298 8494 3316 8493 3320 8465 3311 8460
      3292 8469
TIME...MOT...LOC 2113Z 272DEG 14KT 3306 8484

MAX HAIL SIZE...
MAX WIND GUST...50MPH
Local storm report, Aug 19, 5:28 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT THU AUG 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     1 SW BURNT HICKORY RIDG 34.01N  84.86W
08/19/2021                   PAULDING           GA   EMERGENCY MNGR

            THE PAULDING COUNTY EMERGENCY MANAGER REPORTED POWER
            LINES BLOWN DOWN IN THE AREA AROUND CARTERSVILLE
            HIGHWAY, BRASWELL MOUNTAIN ROAD AND BURT ROAD.

0400 PM     LIGHTNING        3 W CROSS ROADS         34.01N  84.80W
08/19/2021                   PAULDING           GA   EMERGENCY MNGR

            THE PAULDING COUNTY EMERGENCY MANAGER REPORTED A
            STRUCTURE FIRE CAUSED BY A LIGHTNING STRIKE ON PINE
            RIDGE LANE NEAR SEVEN HILLS BLVD

&&

EVENT NUMBER FFC2100548
EVENT NUMBER FFC2100549

20
Special weather statement, Aug 19, 5:36 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Thu Aug 19 2021

GAZ037-049-050-192200-
Morgan GA-Greene GA-Oconee GA-
536 PM EDT Thu Aug 19 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTH CENTRAL OCONEE,
MORGAN AND NORTHWESTERN GREENE COUNTIES THROUGH 600 PM EDT...

At 536 PM EDT...a line of strong thunderstorms was along a line
extending from Apalachee to near Farrar...and moving east at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Madison, Buckhead, Godfrey, Greshamville, Apalachee and Wrayswood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3344 8349 3344 8354 3352 8368 3374 8343
      3367 8319
TIME...MOT...LOC 2136Z 280DEG 13KT 3369 8342 3353 8362

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 19, 6:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT Thu Aug 19 2021

GAZ069>071-081-192245-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
611 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MONROE,
NORTHEASTERN UPSON, NORTHWESTERN CRAWFORD AND SOUTHERN LAMAR COUNTIES
THROUGH 645 PM EDT...

At 611 PM EDT...a strong thunderstorm was near Redbone Crossroads, or
near Thomaston...moving east at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Thomaston, Yatesville, Culloden, The Rock, Redbone, Logtown, Redbone
Crossroads and Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3282 8433 3299 8428 3299 8427 3301 8427
      3301 8405 3287 8405 3275 8411
TIME...MOT...LOC 2211Z 279DEG 13KT 3291 8424

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:13 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs16 hr
Aug 19, 1:54 PM EDTSpecial Weather StatementFFCBartow36 min
Aug 19, 2:21 PM EDTSpecial Weather StatementFFCTwiggs24 min
Aug 19, 2:23 PM EDTSpecial Weather StatementFFCWhite22 min
Aug 19, 2:32 PM EDTSpecial Weather StatementFFCHaralson28 min
Aug 19, 3:07 PM EDTSpecial Weather StatementFFCPolk23 min
Aug 19, 3:12 PM EDTSpecial Weather StatementFFCHall33 min
Aug 19, 3:24 PM EDTSpecial Weather StatementFFCFulton36 min
Aug 19, 3:33 PM EDTFlash Flood WarningFFCPolk3 hr
Aug 19, 3:38 PM EDTSpecial Weather StatementFFCBanks22 min
Aug 19, 4:04 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett26 min
Aug 19, 4:35 PM EDTSpecial Weather StatementFFCGwinnett25 min
Aug 19, 4:41 PM EDTRiver Flood WarningFFCPolk6 hr
Aug 19, 5:01 PM EDTSpecial Weather StatementFFCBarrow, Walton29 min
Aug 19, 5:04 PM EDTSpecial Weather StatementFFCJasper, Newton26 min
Aug 19, 5:13 PM EDTSpecial Weather StatementFFCMeriwether32 min
Aug 19, 5:32 PM EDTRiver Flood WarningFFCGwinnett112 min
Aug 19, 5:36 PM EDTSpecial Weather StatementFFCMorgan24 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.